MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS; RECANLIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS; RECANLIZATION CATHETER
Catalog Number CRUOS106
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment of a lesion site in the popliteal, the recanalization catheter allegedly became stuck in the support catheter's sheath.It was further reported that the recanalization catheter and the support catheter were allegedly removed.Reportedly, another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The investigation is inconclusive for retraction problem as the device was not returned.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: when using the crosser catheter in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator.As with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.Set the irrigation system to 0.3ml/sec (18ml/min) and switch irrigation system "on".Allow irrigation to flow for approximately 10-15 seconds to purge all air from the crosser catheter irrigation lumen.Interventional use: slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETERS
Common Device Name
RECANLIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7170423
Report Number2020394-2017-01891
Device Sequence Number19289233
Product Code PDU
UDI-Device Identifier10801741125611
UDI-Public(01)10801741125611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue NumberCRUOS106
Device Lot NumberGFBT3467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1